Alert archive / Alabama / Wind Advisories in 2023

Wind Advisory 4, NWS Birmingham, AL

January 23, 202339 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Jan 23, 2023, 2:02 PM CST for 39 counties in Alabama. It took effect at Jan 24, 2023, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2023, 2:02 PM CST (20:02 UTC)
In effect from
Jan 24, 2023, 9:00 PM CST
Expired
Jan 25, 2023, 11:36 AM CST
In force
15 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2023-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2023-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS74 KBMX 232002
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
202 PM CST Mon Jan 23 2023

ALZ011>015-017>050-240800-
/O.NEW.KBMX.WI.Y.0004.230125T0300Z-230125T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
202 PM CST Mon Jan 23 2023

...WIND ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 3 PM CST
WEDNESDAY...

* WHAT...Sustained winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...All of Central Alabama.

* WHEN...From 9 PM Tuesday to 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
663 
WWUS74 KBMX 240420
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1020 PM CST Mon Jan 23 2023

ALZ011>015-017>050-241300-
/O.CON.KBMX.WI.Y.0004.230125T0300Z-230125T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
1020 PM CST Mon Jan 23 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 3 PM CST
WEDNESDAY...

* WHAT...Sustained winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...All of Central Alabama.

* WHEN...From 9 PM Tuesday to 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

08
598 
WWUS74 KBMX 241142
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
542 AM CST Tue Jan 24 2023

ALZ011>015-017>050-242100-
/O.CON.KBMX.WI.Y.0004.230125T0300Z-230125T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
542 AM CST Tue Jan 24 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST WEDNESDAY...

* WHAT...Sustained winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...All of Central Alabama.

* WHEN...From 9 PM Tuesday to 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
226 
WWUS74 KBMX 241830
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1230 PM CST Tue Jan 24 2023

ALZ011>015-017>050-251200-
/O.CON.KBMX.WI.Y.0004.230125T0300Z-230125T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
1230 PM CST Tue Jan 24 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST WEDNESDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central Alabama.

* WHEN...From 9 PM this evening to 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
495 
WWUS74 KBMX 251054
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
454 AM CST Wed Jan 25 2023

ALZ011-014-015-024-025-036>038-047-251800-
/O.EXT.KBMX.WI.Y.0004.000000T0000Z-230125T1900Z/
Marion-Winston-Walker-Jefferson-Shelby-Coosa-Tallapoosa-Chambers-
Lee-
Including the cities of Hamilton, Double Springs, Jasper, 
Birmingham, Hoover, Columbiana, Pelham, Alabaster, Rockford, 
Alexander City, Dadeville, Valley, Lanett, Lafayette, Auburn, 
and Opelika
454 AM CST Wed Jan 25 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...

* WHAT...West winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Marion, Winston, Walker, Jefferson, Shelby, Coosa, 
  Tallapoosa, Chambers and Lee Counties.

* WHEN...Until 1 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ012-013-023-034-035-041-043>046-048>050-251700-
/O.EXT.KBMX.WI.Y.0004.000000T0000Z-230125T1700Z/
Lamar-Fayette-Tuscaloosa-Bibb-Chilton-Autauga-Elmore-Montgomery-
Macon-Bullock-Russell-Pike-Barbour-
Including the cities of Sulligent, Vernon, Fayette, Tuscaloosa, 
Centreville, Clanton, Prattville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Phenix City, Troy, 
and Eufaula
454 AM CST Wed Jan 25 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING...

* WHAT...West winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of south central Alabama.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ022-030>033-039-040-042-251500-
/O.EXT.KBMX.WI.Y.0004.000000T0000Z-230125T1500Z/
Pickens-Sumter-Greene-Hale-Perry-Marengo-Dallas-Lowndes-
Including the cities of Carrollton, Livingston, Eutaw, 
Greensboro, Moundville, Marion, Demopolis, Linden, Selma, 
Fort Deposit, and Hayneville
454 AM CST Wed Jan 25 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...West winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Pickens, Sumter, Greene, Hale, Perry, Marengo, Dallas 
  and Lowndes Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ017>021-026>029-251800-
/O.CON.KBMX.WI.Y.0004.000000T0000Z-230125T2100Z/
Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay-
Randolph-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
454 AM CST Wed Jan 25 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Blount, Etowah, Calhoun, Cherokee, Cleburne, St. 
  Clair, Talladega, Clay and Randolph Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
937 
WWUS74 KBMX 251534
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
934 AM CST Wed Jan 25 2023

ALZ011-014-015-024-025-036>038-047-251900-
/O.CON.KBMX.WI.Y.0004.000000T0000Z-230125T1900Z/
Marion-Winston-Walker-Jefferson-Shelby-Coosa-Tallapoosa-Chambers-
Lee-
Including the cities of Hamilton, Double Springs, Jasper, 
Birmingham, Hoover, Columbiana, Pelham, Alabaster, Rockford, 
Alexander City, Dadeville, Valley, Lanett, Lafayette, Auburn, 
and Opelika
934 AM CST Wed Jan 25 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

* WHAT...West winds 10 to 20 mph with gusts up to 30 mph.

* WHERE...Marion, Winston, Walker, Jefferson, Shelby, Coosa, 
  Tallapoosa, Chambers and Lee Counties.

* WHEN...Until 1 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ012-013-023-034-035-041-043>046-048>050-251700-
/O.CON.KBMX.WI.Y.0004.000000T0000Z-230125T1700Z/
Lamar-Fayette-Tuscaloosa-Bibb-Chilton-Autauga-Elmore-Montgomery-
Macon-Bullock-Russell-Pike-Barbour-
Including the cities of Sulligent, Vernon, Fayette, Tuscaloosa, 
Centreville, Clanton, Prattville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Phenix City, Troy, 
and Eufaula
934 AM CST Wed Jan 25 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING...

* WHAT...Southwest winds 10 to 15 mph.

* WHERE...Portions of central Alabama.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ017>021-026>029-252100-
/O.CON.KBMX.WI.Y.0004.000000T0000Z-230125T2100Z/
Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay-
Randolph-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
934 AM CST Wed Jan 25 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...West winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...Blount, Etowah, Calhoun, Cherokee, Cleburne, St. 
  Clair, Talladega, Clay and Randolph Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
308 
WWUS74 KBMX 251736
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1136 AM CST Wed Jan 25 2023

ALZ017>021-026>029-251845-
/O.CAN.KBMX.WI.Y.0004.000000T0000Z-230125T2100Z/
Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay-
Randolph-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
1136 AM CST Wed Jan 25 2023

...WIND ADVISORY IS CANCELLED...

Breezy conditions will continue across these areas through the
afternoon, but sustained winds and wind gusts will remain below
wind advisory criteria.

$$

ALZ011-014-015-024-025-036>038-047-251845-
/O.CAN.KBMX.WI.Y.0004.000000T0000Z-230125T1900Z/
Marion-Winston-Walker-Jefferson-Shelby-Coosa-Tallapoosa-Chambers-
Lee-
Including the cities of Hamilton, Double Springs, Jasper, 
Birmingham, Hoover, Columbiana, Pelham, Alabaster, Rockford, 
Alexander City, Dadeville, Valley, Lanett, Lafayette, Auburn, 
and Opelika
1136 AM CST Wed Jan 25 2023

...WIND ADVISORY IS CANCELLED...

Breezy conditions will continue across these areas through the
afternoon, but sustained winds and wind gusts will remain below
wind advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 23, 12:36 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 23, 12:36 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1236 PM CST Mon Jan 23 2023

...New SHORT TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 1236 PM CST MON JAN 23 2023

A positive-tilted trough extended from over much of New England
southwest to over the Mid Atlantic Region. Broad ridging was over
much of the Southern and Central Plains while a closed low was
over Southern Arizona. Surface low pressure was located southeast
of the Maine coast with a cold front extending southwest across
Southern Florida while expansive surface high pressure extended
from the Pacific Northwest southeast into the Mid-South Region.
Lower pressure was located near the upper low across portions of
Arizona into New Mexico. A few lower-level clouds were persisting
across the northwest counties in association with a strong
vorticity maximum swinging southeast over the Southern
Appalachians with enough moisture in the 850-925 mb layers to
continue to support this development. Otherwise, drier air aloft
is mixing downward and drying out the lower levels elsewhere
across the forecast area.

This afternoon.

Expect the positive-tilted trough to move further northeast of
the area later this afternoon with the vorticity maximum moving
east of the area into Georgia and the Carolinas. Broad ridging
will move east over the Central Plains to over the Mid-South
region by late afternoon. Surface high pressure will also build
eastward further into the region from the west with time.

Look for a few clouds to persist across the northeastern counties
through mid afternoon, then decreasing with time with fair skies
expected elsewhere. Winds will be breezy at times from the
northwest with speeds from 8 to 16 mph. Highs will range from the
upper 40s far north and in the higher elevations east to readings
in the mid 50s far south and southwest.

Tonight.

Broad ridging aloft will move east over the area tonight while
the closed upper low moves southeast over Southern New Mexico and
far Western Texas. Sprawling surface high pressure becomes
centered over the Tennessee Valley Region overnight while surface
low pressure moves southeast into Western Texas.

Fair skies are forecast areawide overnight with light north to
northeast winds as surface high pressure becomes centered just to
our north. An areawide freeze is expected with lows ranging from
the upper 20s north and northeast to near the freezing mark far
south and southwest.

Tuesday.

The upper low will move east on Tuesday, becoming centered over
Central Texas toward midday while a southwest flow develops aloft
as the broad ridge axis shifts to the east of the state. Surface
high pressure will move east, becoming centered across Coastal
North Carolina toward midday. surface low pressure will deepen
with time near Houston Texas while a warm front sharpens from just
south of Louisiana southeast across the Florida Strait.

Expect a gradual increase in clouds from the southwest through
the morning hours on Tuesday followed by a few showers possible
across the southwest into the western portion of the area toward
midday. Easterly winds will develop through the morning hours from
5-10 mph then increase with time more from the southeast at 7-14
mph. Highs will range from the mid 50s north to near 60 far south.

05

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 342 AM CST MON JAN 23 2023

A strong storm system will move across the region Tuesday night as
a shortwave trough takes on a strongly negative tilt near the
Ark-La-Tex. Accordingly, a deepening surface low will move from
Louisiana toward the Ohio Valley overnight. The associated warm
front will initially be located near the Gulf coast with widespread
rain across inland areas. This activity should spread into our
forecast area between 6 PM and midnight along with the potential
for embedded elevated thunderstorms. East-southeast surface winds
will be nearly parallel to the temperature gradient, providing
very little contribution to the advection of the higher theta-e
airmass near the Gulf Coast. As the surface low gains latitude,
winds should veer and allow for warm advection at the surface
after midnight. However, the window for this to occur will be very
short, and surface-based CAPE is unlikely to advect north of U.S.
Highway 80. Across our southern counties, there still appears to
be a conditional threat for damaging winds and tornadoes within a
strongly forced band of convection. A low confidence threat for
damaging winds and tornadoes will remain in our products.

Behind this system, dry weather will return for Wednesday afternoon
through Saturday as high pressure moves in from the west. The high
pressure will shift to the east on Sunday ahead of the next
shortwave trough, setting up southerly return flow and the next
chance of rain.

87/Grantham

&&

.AVIATION...
(18Z TAFS)
Issued at 1055 AM CST MON JAN 23 2023

VFR conditions will resume areawide this afternoon through
Tuesday morning. Expect only a few clouds across the northeast
through mid afternoon, with coverage decreasing with time as drier
air mixes downward toward the surface. Low-level winds will
remain from the northwest to north at 6-12 kts generally. Only a
few high clouds will be present overnight followed by gradual
increasing high to mid level clouds from the southwest through the
mid to late morning hours on Tuesday. Winds will be light from
the north to northeast overnight with speeds up to 5 kts, followed
by east to southeast low-level winds during the day Tuesday with
speeds from 5-10 kts, increasing just beyond this cycle. A few
showers will be possible across the southwest just beyond this
cycle as well.

05

&&

.FIRE WEATHER...

Rain-free weather will make a return today and relative humidity
values dropping into the 40 to 50 percent range. Winds will shift
to the east for Tuesday with relative humidity values dropping
into the 30 to 45 percent range. Widespread rain is expected
Tuesday night into early Wednesday as a strong storm system moves
through.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     27  55  42  54 /   0   0 100  20
Anniston    28  56  44  56 /   0   0 100  20
Birmingham  30  55  45  54 /   0  10 100  20
Tuscaloosa  31  57  45  52 /   0  10 100  10
Calera      30  56  46  54 /   0  10 100  10
Auburn      31  55  46  60 /   0   0 100  50
Montgomery  31  58  48  60 /   0  10 100  20
Troy        32  58  49  64 /   0  10 100  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...05
LONG TERM....87
AVIATION...05
Hazardous weather outlook, Jan 23, 4:18 AM CST, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
418 AM CST Mon Jan 23 2023

ALZ011>015-017>050-241330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
418 AM CST Mon Jan 23 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe storms are possible late Tuesday night through early
Wednesday morning across the southern portions of Central Alabama.
Damaging winds and tornadoes are the main threats.

Breezy conditions will be present outside any storms late Tuesday
afternoon through Wednesday morning. Wind gusts may reach 35 to 40
mph at times.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Tuesday night.

Nearby

Wind Advisories in Alabama, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.